Ramipril & Asthma?? : I've been taking... - British Lung Foun...

British Lung Foundation

48,726 members57,996 posts

Ramipril & Asthma??

Lindadoodie profile image
Lindadoodie

I've been taking ramipril for about 7 days had to come off them, I've just read that ramipril isn't recommended for people with asthma!! Omg!! I can't believe doctors don't check your notes etc before prescribing medication!! I've also got fibromyalgia & they've been trying to get me on statins years which I can't take with muscle pain already!! Looks like BP tablets not good for me either, I've tried amlpodine can't take that either. Thinking may go see a Naturopath.

12 Replies

Don't give up, there are many BP medicines, I am sure you will find one to suit. Many types of statins too. Happy Easter.

Ramipril isn’t contraindicated with asthma: there is no reason at all that someone with asthma can’t try it. The only thing they’ve found is that all ACE inhibitors like ramipril can potentially cause wheeze, or increase wheezing if someone is also asthmatic. They can also cause persistent cough even in non-asthmatic adult patients. If you took it for 7 days without any new or unusual wheeze, there’s no issue. If you came off it because it made you wheeze, then you’ve been unlucky to be one of the small number of asthmatics that have issues with it. Coughing is a common side effect regardless of having asthma.

No wheezing it made the cough worse, my legs wrists & ankles ached & I was hyper couldn't sleep, but I have fibromyalgia so it aserbated this.

Just to clarify, I wasn’t saying that you didn’t need to come off it if you were having acute side effects, just that the doctor hadn’t done anything wrong by prescribing it to you. Plenty of people with asthma take it without issue, but there are people without asthma that find the cough problematic.

I was put on ramipril when first diagnosed with dilated cardiomyopathy and AF. in 2013. I hated it. I itched all over, was worn out and worst of all it stripped the skin from the inside of my mouth and lips. I was moved to candesartan and bisoprolol and seem to be ok on that for several years now. I have developed what seems to be some form of arthritis in my hands and between my ribs but who can tell if it is drug related. My Nan and my mother had it and didn’t take those drugs. The docs don’t seem interested as I have more serious things for them to look at it seems. I have bronchiectasis.

O dear, I hope you get well soon, I've decided to try naturopath before anything else.

No naturopath is going to cure dilated cardiomyopathy or AF. They certainly can't lower high blood pressure which is serious. I do know that without the drugs I would not have made it this far.Cetainly consult a naturopth to help you with your quality of life but please do go back to your doctors to get your medication adjusted and don't try to live without any. They are only prescribed if you really need them.

OK I will go see doctor about my BP, but I am trying to lose weight & be healthy so naturpath should help that. Thanks

Yes that’s a good idea. 💐

I've only been able to tolerate indapamide. Losing 5kgs weight has been the most help in controlling my blood pressure, even though I was already at a healthy weight for my height when I started. I'm still in the healthy weight range but a lot fitter.

Lindadoodie profile image
Lindadoodie in reply to Ergendl

HiYes I'm going to a naturopath on the 20th I'm going to try lose weight, for my cholesterol & BP, not easy this getting old lark haha.

Hi Lindadoodie I have asthma and copd and bronchiectasis I was put on Ramipril for kidney disease but did have regular blood test for effects on the rest of my body due to that

You may also like...